How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 31090
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My poddle just ate about 1/8 of tube of optimmune 3.5 GM

Customer Question

Customer: My poddle just ate about 1/8 of tube of optimmune 3.5 GM ointment that was meant for my other dogs eyes. This was the remaining amount left of the tube. Will this hurt her?
JA: Thanks. Can you give me any more details about your issue?
Customer: I am just wondering if I should take her to the emergency vet? This just happened
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $19) to post your type of question to Dog Veterinary Experts (you only pay if satisfied). There are a couple customers ahead of you. We can help you for less if you're not in a rush. Are you willing to wait a bit?
Customer: yes
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 1 year ago.

Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am not set up to make a live call. But, I am happy to answer your question on this thread. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- Did he eat only the ointment or also part of the tube?

2- How much does he weigh?

Customer: replied 1 year ago.
ointment and part of tube. I don't know h ow much she weighs. Guessing 10 to 15 lbs.
Expert:  Dr. Peter replied 1 year ago.

Give me a few minutes to type your answer. Thank you.

Customer: replied 1 year ago.
no I will talk online as we are
Expert:  Dr. Peter replied 1 year ago.

Friend, the amount of ointment she consumed should not be a problem. The main concern is the tube which can become obstructed or perforate the gastrointestinal tract if it had sharp edges. This is what you can do:

1- Do not give things like pepto bismol.

2- Do not induce vomiting.

3- Change her diet for the next 2-3 days to rice (75%) and boiled boneless chicken or ground beef (25%). The idea is for the rice to help move the tube out in the feces while protecting the intestinal tract. Make sure you check her stool, if during the next 48 hours you do not see the piece of the tube in the feces I would have her checked by family vet for xrays.

4- If during the next 2-3 days you see the following symptoms: lethargy, anorexia, vomiting, constipated or diarrhea, etc. follow up immediately with a veterinarian. These are all signs of potential obstruction or perforation of the intestinal tract. In the meantime, observe and change diet as above then wean back into regular diet.

Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!

Dr. Peter